1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Jardiance

Discussion in 'Other Diabetic Medications' started by Boofey, Feb 22, 2016.

  1. Boofey

    Boofey Type 2 · Member

    Messages:
    7
    Likes Received:
    4
    Trophy Points:
    23
    Hi there, I am new to this but is anyone taking jardiance medication and how are you finding it? My blood sugars are high at the moment which is why I have been prescribed them. Any advice welcome.
     
    • Informative Informative x 1
  2. Oldvatr

    Oldvatr Type 2 · Expert

    Messages:
    5,604
    Likes Received:
    3,270
    Trophy Points:
    198
    Please read the folowing article, which also applies to other drugs in the same family (SGLT-2 inhibitors). It also has an FDA advisory on it in USA, but has not been withdrawn from use. Other info I have found suggests that this drug is safer than its rleatives in terms of CVE and stroke, and may offer beneficial protection. please also be aware that one of the other relatives in this family has a warning about decreasing bone density leading to increased risk of fractures, but this may only apply to that drug (Canagliflozin)
    https://www.gov.uk/drug-safety-upda...n-empagliflozin-risk-of-diabetic-ketoacidosis
    Please make sure you have been advised about the symptoms and treatment for DKA.
     
    • Informative Informative x 1
    #2 Oldvatr, Feb 22, 2016 at 12:33 PM
    Last edited by a moderator: Feb 22, 2016
  3. Liam1955

    Liam1955 Type 2 · Master

    Messages:
    10,965
    Likes Received:
    33,693
    Trophy Points:
    298
    @Boofey - Hello and Welcome to the Forum.:) I am taking Dapagliflozin which belongs to the same group (SGLT2 inhibitors).
     
  4. Boofey

    Boofey Type 2 · Member

    Messages:
    7
    Likes Received:
    4
    Trophy Points:
    23
    Hello, how do you find them?
     
    • Like Like x 2
  5. Liam1955

    Liam1955 Type 2 · Master

    Messages:
    10,965
    Likes Received:
    33,693
    Trophy Points:
    298
    @Boofey - The Dapagliflozin that I am on certainly make me wee, that is what I do all day! (I take 3 Blood Pressure tablets as well) I had to stop it 3 days ago, but only temporarily, it caused me to get thrush in my groin and GP gave me cream to treat it. My GP said when I first began taking Dapagliflozin = if I get Back Ache, or Thrush, or burning Urine to STOP it and see him. But, have been on it since last May (2015) and it brought down my HBA1C a great deal. How about you?
     
  6. Boofey

    Boofey Type 2 · Member

    Messages:
    7
    Likes Received:
    4
    Trophy Points:
    23
    Many Thanks for your responses. I have literally only just started as sitagliptin didn't work but I am going to the loo a lot since starting. I am hoping they do some good.
     
    • Agree Agree x 1
  7. Oldvatr

    Oldvatr Type 2 · Expert

    Messages:
    5,604
    Likes Received:
    3,270
    Trophy Points:
    198
    I am afraid my experience with Forxiga (Dapagliflozin) was not a good one. I was on it for 5 months but my HbA1c at the end of it had hardly moved at all. it went down ever so slightly.

    The main problem I had was a constant urge to wee, even just after taking relief. I was waking 3 or more times a night for this purpose, something I almost never need to do. Eventually i suffered incontinence events again something I have not done since early childhood, I developed a burning sensation in my glans, and when I captured a urine sample for my regular screening, it had turned into an almost solid lump by the time I saw the nurse about 1 hour later. it was immediately despatched to the lab for urgent analysis, and it came back that i had a severe thrush infection that needed much more than ointment to clear up. it went a short while after starting the treatment, and the urge to pee also went, so the one was probably causing the other or vice versa.

    I dropped the med immediately, and am on Gliclazide now, which suits me better. Shame, because the mechanism behind this med seemed to be sensible, by using the kidneys rather than attacking the pancreas or liver, Since it was obvious that i was excreting glucose at a prodigious rate, I am surprised the bgl did not drop much. I was not self monitoring in those days so have to rely on the HbA1c which as I said dropped by less than 1%
    I did not notice any other side effects while I was on it.
     
    • Informative Informative x 1
    #7 Oldvatr, Feb 22, 2016 at 8:32 PM
    Last edited by a moderator: Feb 22, 2016
  8. Oldvatr

    Oldvatr Type 2 · Expert

    Messages:
    5,604
    Likes Received:
    3,270
    Trophy Points:
    198
    Hoping or hopping? LOL
     
    • Funny Funny x 1
  9. Boofey

    Boofey Type 2 · Member

    Messages:
    7
    Likes Received:
    4
    Trophy Points:
    23
    Hoping Def not hopping lolx
     
    • Like Like x 2
  10. Nausicaa

    Nausicaa Type 2 · Member

    Messages:
    18
    Likes Received:
    4
    Trophy Points:
    23
    Just been prescribed this and will be taking it with metformin and gliclazide too, hope it moves my levels a bit! I had been injecting victoza previously but it had no effect on me!!
     
  11. Oldvatr

    Oldvatr Type 2 · Expert

    Messages:
    5,604
    Likes Received:
    3,270
    Trophy Points:
    198
    Since posting about my experience with Dapagliflozin above, I came off it, and was put on Gliclazide instead. I found I got on well with Met+Glic. I have been doing LCHF as well, and this combination has really seen my bgl improve. My DSN and GP are well impressed, and they tell me to carry on as its working well, and I am now 'classed' as pre-diabetic. That was last month, and since then I have dropped further, and also shed some of my meds.

    I hope you find success with the new regime.
     
    • Like Like x 1
  12. DumfriesDik

    DumfriesDik Type 2 · Well-Known Member

    Messages:
    224
    Likes Received:
    488
    Trophy Points:
    103
    I know this is an old thread, but I have been on this for about 4 weeks now and the results are amazing for me. At long last a drug that seems to do what it says on the tin. I have stopped taking insulin completely now (I was on 50 units).
     
    • Winner Winner x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook